MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH COMPLETE OPENING DRILL BIT/REAMER ASSEMBLY; INSTR, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR/ACCESS & ATTACH

OBERDORF SYNTHES PRODUKTIONS GMBH COMPLETE OPENING DRILL BIT/REAMER ASSEMBLY; INSTR, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR/ACCESS & ATTACH
Catalog Number 03.168.004
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter phone number was not provided.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the surgeon used the femoral neck system to fix a femoral neck fracture.The desired implant length was not available in the hospital, so he decided to use a longer implant.The operating room (or) nurse set up the reamer to drill for the chosen longer implant length and not for the originally shorter measured length.Reamer was stopped after having penetrated the hip joint.Concomitant device: femoral neck system (part 04.168.100s, lot unknown, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
According to professor stoffel, the error occurred due to a miss-communication between him and his operating room-nurse and was not caused/initiated by the product.Therefore, he does not wish to report the case and disclose more information.

Brand Name
COMPLETE OPENING DRILL BIT/REAMER ASSEMBLY
Common Device Name
INSTR, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7454469
Report Number8030965-2018-53316
Device Sequence Number11078751
Product Code HWE
UDI-Device Identifier07611819657298
UDI-Public(01)07611819657298
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/07/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;